Discussions that mention bentyl

Bowel Disorders board


Hi Brian,

You're in a bad flare, I'll assume. I can relate to the bathroom screams of agonising pain.


I asked you this question a while back, but you never responded. Where in the bowel is your UC and what exact meds are you on at this time?

I've never used narcotics, but I use Bentolyl (Bentyl) for pain and cramping.

Are you just in the process of tapering from meds or from a remission into a flare again?

Is your cramping pain rectal upon having a BM or is it all the time....explain please. Just wanting to get the whole picture as to why you'd need narcotic pain killers. Most of them can cause addiction, constipation and lazy bowel if taken for extended periods of time.

Have you had a colonoscopy as of late?

Thanks,
quincy
Pain hits 99 percent of the time after consumption of roughage, however I have had cramps on water (minerals I was told was probably causing it.. )
the UC is located lower left quadrant, it's a small section and considered to be mild to moderate.. I would REALLY hate to know what serious was, pain wise anyway... but then again, no I don't want to know...
The question of the narcotic pain killers, wasn't that I was taking them, I just knew of an individual who had gone out to dinner and supposedly has UC attack, about an hour or so after dinner, they took him to the hospital ER, where they gave him morphine... This is the first I have EVER heard anyone receiving such. I can understand if something was very serious and they believed they could stop the runs... but, I was unaware that morphine or anything like that was wise, or that it even could do anygood. (ok, so it calms the patient, puts them on another planet, but does little to settle the attack down..) Although (an no, i am not serious) being addicted to painkillers would be a heck of a lot better than being semi passed out and yelling your lungs out louder than a fog horn 40 miles away...
sarcasm aside, I am taking Levbid.. twice a day.

In the past, I had to switch between the levbid and the bentyl about every six months.. I seemed to have had better luck with controlling it that way... but things change, as a matter of fact, I use to actually know all the events that would happen once an attack starts, now, it's becoming different.. really can't explain that, other than once the BM passes and all the watery stuff 6 or 7 times later.. It was over with, then It took oh 3 to 7 hours to recover, now it seems to take about 12 to 18... each attack making recovery worse..
Then there's this other oddball account, one BM, gets rid of most of the pain, the second one seems to give one, and the third one, ends it all...



pentasa and all it's brother's and sisters, make me rather ill.. they make me sick within 5 minutes... I went in and out of remission while on pentasa, then all of a sudden, they make me sick. So at the moment I am attempting to deal with it w/o the (5-ASA) drugs.. at first, it was fine, and I made the assumption I was in remission and a lot better off... now... not having much success.. but..

I have two additional issues... I am fighting off depression, from this and a few other events, UC adds to it, really active UC REALLY adds to it..

and I can't seem to remember the rest of this... I guess u could say I have short term memory issues... :rolleyes: anti-depressants are failing left and right.. I guess it finally hit me that the roller coaster of this is well just plain stinks..


the rest of this, remission to active.. it seems to go from one to the other mostly in the spring time...

As for removing the damaged part, it isn't considered severe enough but mainly because it is located in a bad part and would probably cause other interesting issues.. ( Pamper's stock would go up..)

Colonoscopy? haven't had my yearly one yet, each one gives a whole new experience in beating out the previous one for being more miserable ... yes, last one, was... lets put it this way, while the dr. AND the other patients had left hours ago, I was in there for about 7 hours.. due to C R A M P S... I actually was going to lie, say I was fine just so I could leave... It appears that the air that was pumped in for that part of the colonoscopy, didn't leave when it was suppose to... weird part, sometimes gas gives cramps, other times it does not..

And sometime in late december I became lactose intolerant...


I think my large colon is sick and tired of it all and has gone on strike, making it all the more painful.. and as much as parts of this message sounds like I am joking or making fun, UC is driving me nuts.. and if I don't laugh, I'll cry and get really really depressed... I suppose that was TMI..

so did that explain anything or just make stuff worse..? :eek:

thanks